MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: mustang was received for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 18mm proximal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 14 atmospheres.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.No other issues were identified during analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 16-mar-2021.It was reported that balloon leak occurred.The 95% stenosed target lesion was located in the left iliac vein.After inserting a 6f introducer sheath and a 0.035 guidewire, thrombosis aspiration was performed with a angiojet thrombectomy system.The introducer sheath was replaced with a 9f sheath and a 8.0 x 80 mustang balloon catheter used to pre-dilate the lesion.A 10 x 80 self-expanding stent was implanted followed by a 12 x 90 wallstent venous stent.Subsequently, a 10.0 x 80, 135cm mustang balloon catheter was advanced for post-dilatation.However, during inflation at 4 atmospheres, contrast agent leakage was found.The device was removed from the patient's body and the procedure was completed with another of same device.There were no patient complications reported and the patient's status was stable.However, returned device analysis revealed balloon pinhole.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11633804
Report Number2134265-2021-03661
Device Sequence Number11649270
Product Code FGE
UDI-Device Identifier08714729795254
UDI-Public08714729795254
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0025617633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2021
Initial Report FDA Received Date04/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER: 8X80 MUSTANG; STENT: 12X90 WALLSTENT; THROMBECTOMY SYSTEM: ANGIOJET
Patient Age63 YR
Patient Weight68